Monotonic solutions of a quadratic integral equation of Volterra type. (English) Zbl 1059.45002

The paper concerns the existence of nondecreasing solutions of the nonlinear quadratic Volterra integral equation of the form \[ x(t)=a(t)+x(t)\int_0^tv(t,\tau,x(\tau))d\tau, \quad t\in I=[0,T] \] in the space \(C(I)\) consisting of all real functions defined and continuous on the interval \(I\), where \(a(t)\) and \(v(t,\tau,x)\) are given while \(x=x(t)\) is an unknown function. The proof of the main result is based on the Darbo type fixed point theorem formulated in terms of axiomatic measures of noncompactness introduced by J. Banás and K. Goebel [Measures of noncompactness in Banach spaces, Lect. Notes Pure Appl. Math. 60 (1980; Zbl 0441.47056)]. The authors illustrate the main result and compare its assumptions by giving suitable interesting examples.


45G10 Other nonlinear integral equations
47H09 Contraction-type mappings, nonexpansive mappings, \(A\)-proper mappings, etc.


Zbl 0441.47056
Full Text: DOI


[1] Agarwal, R.P.; O’Regan, D., Global existence for nonlinear operator inclusion, Computers math. applic., 38, 11/12, 131-139, (1999) · Zbl 0991.47051
[2] Agarwal, R.P.; O’Regan, D.; Wong, P.J.Y., Positive solutions of differential, difference and integral equations, (1999), Kluwer Academic Dordrecht · Zbl 0923.39002
[3] Corduneanu, C., Integral equations and applications, (1991), Cambridge University Press Cambridge, MA · Zbl 0714.45002
[4] Deimling, K., Nonlinear functional analysis, (1985), Springer-Verlag Berlin · Zbl 0559.47040
[5] O’Regan, D.; Meehan, M., Existence theory for nonlinear integral and integrodifferential equations, (1998), Kluwer Academic Dordrecht · Zbl 0932.45010
[6] Zabrejko, P.P.; Koshelev, A.I.; Krasnosel’skii, M.A.; Mikhlin, S.G.; Rakovschik, L.S.; Stetsenko, V.J., Integral equations, (1975), Noordhoff Leyden
[7] Argyros, I.K., Quadratic equation and applications to Chandrasekhar’s and related equations, Bull. austral. math. soc., 32, 275-282, (1985) · Zbl 0607.47063
[8] Banaś, J.; Lecko, M.; El-Sayed, W.G., Existence theorems for some quadratic integral equations, J. math. anal. appl., 222, 276-285, (1998) · Zbl 0913.45001
[9] Busbridge, L.W., The mathematics of radiative transfer, (1960), Cambridge University Press Cambridge, MA · Zbl 0090.21405
[10] Cahlon, B.; Eskin, M., Existence theorems for an integral equation of the Chandrasekhar H-equation with perturbation, J. math. anal. appl., 83, 159-171, (1981) · Zbl 0471.45002
[11] Case, K.M.; Zweifel, P.F., Linear transport theory, (1967), Addison-Wesley Reading, MA · Zbl 0132.44902
[12] Chandrasekhar, S., Radiative transfer, (1950), Oxford University Press London · Zbl 0037.43201
[13] Hu, S.; Khavani, M.; Zhuang, W., Integral equations arising in the kinetic theory of gases, Appl. analysis, 34, 261-266, (1989) · Zbl 0697.45004
[14] Banaś, J.; Sadarangani, K., Solvability of Volterra-Stieltjes operator-integral equations and their applications, Computers math. applic., 41, 12, 1535-1544, (2001) · Zbl 0986.45006
[15] Väth, M., Volterra and integral equations of vector functions, pure and applied math., (2000), Marcel Dekker New York
[16] Banaś, J.; Goebel, K., Measures of noncompactness in Banach spaces, () · Zbl 0441.47057
[17] Darbo, G., Punti uniti in transformazioni a condominio non compatto, Rend. sem. mat. univ. Padova, 24, 84-92, (1955) · Zbl 0064.35704
[18] Banaś, J.; Olszowy, L., Measures of noncompactness related to monotonicity, Comment. math., 41, 13-23, (2001) · Zbl 0999.47041
[19] Banaś, J., Measures of noncompactness in the space of continuous tempered functions, Demonstratio math., 14, 127-133, (1981) · Zbl 0462.47035
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.